You are not currently logged in.
Access JSTOR through your library or other institution:
Analytic and Algorithmic Solution of Random Satisfiability Problems
M. Mézard, G. Parisi and R. Zecchina
New Series, Vol. 297, No. 5582 (Aug. 2, 2002), pp. 812-815
Published by: American Association for the Advancement of Science
Stable URL: http://www.jstor.org/stable/3831989
Page Count: 4
You can always find the topics here!Topics: Algorithms, Spin glasses, Mathematical problems, Satisfiability, Statistical physics, Phase diagrams, Integers, Analytics, Boolean data, Metastable atoms
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
We study the satisfiability of random Boolean expressions built from many clauses with K variables per clause (K-satisfiability). Expressions with a ratio α of clauses to variables less than a threshold αc are almost always satisfiable, whereas those with a ratio above this threshold are almost always unsatisfiable. We show the existence of an intermediate phase below αc, where the proliferation of metastable states is responsible for the onset of complexity in search algorithms. We introduce a class of optimization algorithms that can deal with these metastable states; one such algorithm has been tested successfully on the largest existing benchmark of K-satisfiability.
Science © 2002 American Association for the Advancement of Science